Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 66, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 1, 2007, 3:54 PM CDT for Foard County, Hardeman County, Texas. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2007, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 1, 2007, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Foard County, TX, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:01 PM CDT | TSTM WND DMG | 10 W Crowell, TX | SEVERAL LARGE TREE LIMBS DOWNED. SEVERAL POWER LINES ALSO DOWNED. REPORTED BY COUNTY SHERIFF. |
| Jun 1, 4:01 PM CDT | TSTM WND GST 70 | 10 W Crowell, TX | REPORTED BY COUNTY SHERIFF. |
| Jun 1, 4:10 PM CDT | TSTM WND GST 60 | 11 S Quanah, TX | ESTIMATED GUST AT COPPER BREAKS STATE PARK. |
| Jun 1, 4:30 PM CDT | HAIL 1 | 9 N Crowell, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:03 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1384 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 012057 TOROUN TXC155-197-012130- /O.NEW.KOUN.TO.W.0066.070601T2054Z-070601T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 354 PM CDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... FOARD COUNTY IN NORTHERN TEXAS... HARDEMAN COUNTY IN NORTHERN TEXAS... * UNTIL 430 PM CDT * AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES NORTHWEST OF CROWELL...MOVING SOUTHEAST AT 20 MPH. * THE TORNADO WILL GENERALLY AFFECT FROM CROWELL NORTHWESTWARD TO THE COUNTY LINE. IN ADDITION...GIANT HAIL AND VERY STRONG STRAIGHT LINE WINDS ARE ALSO LIKELY. A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. LAT...LON 3419 9996 3403 10003 3391 9976 3417 9963 $$
1 follow-up statement
000 WWUS54 KOUN 012112 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 411 PM CDT FRI JUN 1 2007 TXC155-197-012130- /O.CON.KOUN.TO.W.0066.000000T0000Z-070601T2130Z/ HARDEMAN TX-FOARD TX- 411 PM CDT FRI JUN 1 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR FOARD AND HARDEMAN COUNTIES... AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES NORTHWEST OF CROWELL...MOVING SOUTHEAST AT 20 MPH. THE MOST DANGEROUS PART OF THIS STORM WILL MOVE THROUGH NORTHERN PARTS OF FOARD COUNTY...INCLUDING AREAS AROUND CROWELL AND MARGARET. * LOCATIONS IN THE WARNING INCLUDE CROWELL. IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER. THE LARGE HAIL WILL LIKELY EXTEND NORTHWARD INTO SOUTHERN PARTS OF HARDEMAN COUNTY. THIS TORNADO IS LIKELY OBSCURED BY RAIN AND MAY NOT BE VISIBLE. ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. LAT...LON 3418 9991 3407 9998 3393 9974 3412 9963 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 1, 2:45 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 1, 2:45 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 245 PM CDT FRI JUN 1 2007 .SHORT TERM... SCATTERED SHWRS/TSTMS CONT ACROSS PARTS OF THE FA TODAY. OUTFLOW BOUNDARIES FROM OVERNIGHT CONVECTION WERE ACROSS PARTS OF SOUTHERN OK AND WEST N TX THIS AFTN. STORMS IN THE TEXAS PANHANDLE MAY MOVE INTO SW PORTIONS OF FA THIS AFTN/EARLY EVENING... WITH OTHER STORMS POSSIBLY DEVELOPING ALONG THE OUTFLOW BOUNDARIES. A COLD FRONT ALSO EXTENDS FROM CENTRAL KANSAS INTO THE EASTERN OK AND NORTHERN TEXAS PANHANDLES. THE FRONT WILL SLOWLY MOVE SOUTH TONIGHT AND SATURDAY ACROSS THE FA. A SHORTWAVE ROTATING AROUND THE UPR LOW OVER THE NORTHERN PLAINS WILL BEGIN TO SLOWLY PUSH THE FRONT INTO THE AREA TONIGHT. ONE OR MORE TSTM COMPLEXES ARE EXPECTED TO DEVELOP THIS EVENING AND MOVE ACROSS PARTS OF THE AREA OVERNIGHT INTO SATURDAY MORNING. SOME STORMS MAY BE SEVERE LATE THIS AFTN THRU SATURDAY MORNING. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WHICH MAY LEAD TO FLOODING IN SOME LOCATIONS. HOWEVER... WITH THE UNCERTAINTY WHERE TSTM COMPLEXES WILL MOVE WILL HOLD OFF ON A FLOOD WATCH FOR NOW. ADDITIONAL CONVECTION MAY DEVELOP ALONG/NEAR THE FRONT AND/OR OUTFLOW BOUNDARIES SATURDAY AFTN. HOWEVER... THE EXTENT OF ACTIVITY MAY BE SOMEWHAT DEPENDENT ON WHAT HAPPENS TONIGHT. ANOTHER ROUND OF STORMS ON THE HIGH PLAINS OF NM/CO IS EXPECTED TO DEVELOP SATURDAY AFTN/EVENING. THIS ACTIVITY MAY THEN MOVE INTO PORTIONS OF THE FA SAT NIGHT/SUNDAY... WITH THE BEST CHANCE OVER SOUTHWEST OK/WEST N TX. THE UPR LOW WILL SHIFT INTO THE GREAT LAKES REGION SUNDAY WITH SHORTWAVE MOVING SOUTHEAST ACROSS CENTRAL/SOUTHERN PLAINS LATE SUNDAY INTO MONDAY. ANOTHER MCS MAY DEVELOP SUNDAY AFTN/NIGHT AND MOVE ACROSS WESTERN AND SOUTHERN PORTIONS OF FA SUN NIGHT/MONDAY. HOWEVER... THUNDERSTORM DEVELOPMENT OR MOVEMENT INTO THE AREA OVER THE WEEKEND WILL BE SOMEWHAT DEPENDENT ON WHAT HAPPENS THE DAY AND NIGHT BEFORE. .LONG TERM... THE SHORTWAVE WILL CONT TO MOVE SOUTHEAST ACROSS THE SOUTHERN PLAINS MONDAY... WITH SHORTWAVE RIDGING MONDAY NIGHT LEADING TO DRY FORECAST. WITH TROUGH OVR EASTERN U.S. EARLY NEXT WEEK... NW FLOW ALOFT WILL BE IN PLACE OVER THE REGION WHICH CAN NOT COMPLETELY RULE OUT TSTM COMPLEXES DEVELOPING AND MOVING ACROSS PARTS OF THE AREA EARLY NEXT WEEK. HOWEVER... WITH LIGHT SFC FLOW AND LACK OF QUICK RETURN OF THE MOISTURE WILL KEEP FORECAST DRY. STRONGER SOUTHERLY WINDS EXPECTED TO DEVELOP WEDNESDAY WITH BETTER MOISTURE SPREADING BACK NORTH. MODELS DIVERGE MIDDLE TO LATE NEXT WEEK WITH UPR TROUGH MOVING INTO WESTERN U.S. MODELS DIFFER IN STRENGTH AND TIMING OF THIS TROUGH. WITH MODEL DIFFERENCES WILL CONT WITH LOW POPS THU-FRI. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 82 63 84 / 70 50 20 30 HOBART OK 64 83 63 86 / 70 50 30 30 WICHITA FALLS TX 66 82 65 87 / 70 60 30 30 GAGE OK 60 82 57 85 / 60 40 30 30 PONCA CITY OK 63 84 59 84 / 50 40 20 20 DURANT OK 68 82 65 85 / 50 50 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/25
Hazardous weather outlook, Jun 1, 11:59 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT FRI JUN 1 2007
OKZ004>048-050>052-TXZ083>090-021200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1159 AM CDT FRI JUN 1 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY SOUTH AND WEST OF A LINE FROM
GAGE TO CHICKASHA TO ADA TO ATOKA.
TIMING...
THE MOST LIKELY TIME FOR ORGANIZED SEVERE WEATHER IS FROM 5 PM
THROUGH 3 AM.
IMPACTS...
DAMAGING WIND GUSTS TO 70 MPH. SOME DAMAGE TO AUTOMOBILES AND TENDER
VEGETATION FROM LARGE HAIL. PROPERTY DAMAGE AND HAZARDOUS TRAVEL
FROM FLOODING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 5 PM UNTIL
3 AM.
DISCUSSION...
CIRCULATION AROUND AN UPPER LEVEL STORM SYSTEM OVER THE NORTHERN
PLAINS AND AN UPPER RIDGE OVER THE DESERT SOUTHWEST WILL KEEP PARTS
OF THE SOUTHERN PLAINS IN A DIFFLUENT FLOW PATTERN ALOFT. THIS
WILL PROMOTE SCATTERED SHOWERS AND A FEW THUNDERSTORMS THROUGH
THIS AFTERNOON. AN OUTFLOW BOUNDARY EXTENDING FROM SOUTHEAST OKLAHOMA
WESTWARD INTO THE TEXAS PANHANDLE MAY FOCUS ISOLATED SEVERE STORMS
ALONG THE RED RIVER VALLEY THIS AFTERNOON.
LATER IN THE EVENING...ATTENTION WILL TURN BACK TO THE NORTH AND
WEST...WITH SURFACE BASED THUNDERSTORMS FORMING IN THE UPSLOPE FLOW
OVER THE TEXAS PANHANDLE...AND ALONG A COLD FRONT ENTERING NORTHERN
OKLAHOMA. THE BEST CHANCE FOR SEVERE WEATHER WITH THIS ACTIVITY WILL
BE ALONG AN INSTABILITY AXIS EXPECTED TO SET UP THROUGH WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS...WEST OF A LINE FROM GAGE TO
LAWTON AND WICHITA FALLS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL ASSOCIATED WITH ORGANIZED THUNDERSTORMS THIS
EVENING AND OVERNIGHT MAY RESULT IN LOCALIZED FLOODING OF
POOR DRAINAGE AREAS...STREAMS AND CREEKS. THE HEAVIEST RAINFALL
THIS EVENING AND OVERNIGHT WILL LIKELY BE ACROSS WESTERN PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
WITH NO DRY CONTINENTAL AIR MASS TO REMOVE MOISTURE AND INSTABILITY
FROM THE REGION...THERE WILL BE A CONTINUED CHANCE FOR
THUNDERSTORMS...AND SOME SEVERE WEATHER...THE NEXT SEVERAL DAYS.
SPECIFIC THREAT AREAS WILL CHANGE FROM DAY TO DAY...DEPENDING
LARGELY ON THE TIMING AND TRACK OF THE PREVIOUS DAYS
THUNDERSTORMS...AND THE ORIENTATION OF OUTFLOW BOUNDARIES.
OTHER HAZARDOUS WEATHER...
WITH THE WET WEATHER PATTERN...FLOODING AND FLASH FLOODING WILL
REMAIN A CONCERN.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM SATURDAY JUNE 2ND.
SIX/7In the hours before
Special weather statement, Jun 1, 2:51 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 251 PM CDT FRI JUN 1 2007 OKZ023-038-012015- CADDO OK-COMANCHE OK- 251 PM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND COMANCHE COUNTIES. STRONG THUNDERSTORMS WERE LOCATED FROM NEAR LAKE ELLSWORTH TO 3 MILES WEST OF ANADARKO AT 251 PM CDT...MOVING NORTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 1, 2:57 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 257 PM CDT FRI JUN 1 2007 OKZ033-TXZ083-084-012030- HARMON OK-HARDEMAN TX-FOARD TX- 257 PM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND HARMON COUNTIES. A SEVERE THUNDERSTORM LOCATED NEAR CHILDRESS WAS MOVING EAST AT 20 MPH. THIS STORM HAS A HISTORY OR PRODUCING LARGE HAIL. AT THE CURRENT MOVEMENT...THE STORM WILL LIKELY AFFECT WESTERN PARTS OF HARDEMAN...FOARD...AND HARMON COUNTIES IN THE NEXT 30 MINUTES TO ONE HOUR. PEOPLE IN FOARD...HARDEMAN AND HARMON COUNTIES...INCLUDING THE CITY OF QUANAH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 1, 3:21 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 321 PM CDT FRI JUN 1 2007 OKZ023-027-038-012045- CADDO OK-GRADY OK-COMANCHE OK- 321 PM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE AND GRADY COUNTIES. STRONG THUNDERSTORMS WERE LOCATED FROM NEAR APACHE TO 4 MILES NORTHWEST OF ANADARKO AT 321 PM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, Jun 1, 3:27 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
327 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 6 WNW GOODLETT 34.37N 99.98W
06/01/2007 E0.75 INCH HARDEMAN TX AMATEUR RADIO
&&
TYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 11:49 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 41 min |
| Jun 1, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 48 min |
| Jun 1, 12:53 AM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 52 min |
| Jun 1, 3:24 AM CDT | High Wind Warning | OUN | Wichita, Wilbarger | 73 min |
| Jun 1, 3:12 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 48 min |
| Jun 1, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 47 min |
| Jun 1, 4:42 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 48 min |
| Jun 1, 4:56 PM CDT | Flash Flood Watch | OUN | Archer, Baylor, Clay, Foard, Knox, Wichita and 1 more | 6 hr |
| Jun 1, 5:08 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 67 min |
| Jun 1, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Wilbarger | 45 min |
| Jun 1, 5:17 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 43 min |
| Jun 1, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 44 min |
| Jun 1, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 47 min |
| Jun 1, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 24 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.